Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of the Korea Society for Industrial and Applied Mathematics
Journal Basic Information
Journal DOI :
The Korean Society for Industrial and Applied Mathematics
Editor in Chief :
Volume & Issues
Volume 18, Issue 4 - Dec 2014
Volume 18, Issue 3 - Sep 2014
Volume 18, Issue 2 - Jun 2014
Volume 18, Issue 1 - Mar 2014
Selecting the target year
ANALYSIS OF SOLUTIONS OF TIME FRACTIONAL TELEGRAPH EQUATION
Joice Nirmala, R. ; Balachandran, K. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 18, issue 3, 2014, Pages 209~224
DOI : 10.12941/jksiam.2014.18.209
In this paper, the solution of time fractional telegraph equation is obtained by using Adomain decomposition method and compared with various other method to determine the efficiency of Adomain decomposition method. These methods are used to obtain the series solutions. Finally, results are analysed by plotting the solutions for various fractional orders.
SEGMENTATION WITH SHAPE PRIOR USING GLOBAL AND LOCAL IMAGE FITTING ENERGY
Terbish, Dultuya ; Kang, Myungjoo ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 18, issue 3, 2014, Pages 225~244
DOI : 10.12941/jksiam.2014.18.225
In this work, we discuss segmentation algorithms based on the level set method that incorporates shape prior knowledge. Fundamental segmentation models fail to segment desirable objects from a background when the objects are occluded by others or missing parts of their whole. To overcome these difficulties, we incorporate shape prior knowledge into a new segmentation energy that, uses global and local image information to construct the energy functional. This method improves upon other methods found in the literature and segments images with intensity inhomogeneity, even when images have missing or misleading information due to occlusions, noise, or low-contrast. We consider the case when the shape prior is placed exactly at the locations of the desired objects and the case when the shape prior is placed at arbitrary locations. We test our methods on various images and compare them to other existing methods. Experimental results show that our methods are not only accurate and computationally efficient, but faster than existing methods as well.
STEADY NONLINEAR HYDROMAGNETIC FLOW OVER A STRETCHING SHEET WITH VARIABLE THICKNESS AND VARIABLE SURFACE TEMPERATURE
Anjali Devi, S.P. ; Prakash, M. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 18, issue 3, 2014, Pages 245~256
DOI : 10.12941/jksiam.2014.18.245
This work is focused on the boundary layer and heat transfer characteristics of hydromagnetic flow over a stretching sheet with variable thickness. Steady, two dimensional, nonlinear, laminar flow of an incompressible, viscous and electrically conducting fluid over a stretching sheet with variable thickness and power law velocity in the presence of variable magnetic field and variable temperature is considered. Governing equations of the problem are converted into ordinary differential equations utilizing similarity transformations. The resulting non-linear differential equations are solved numerically by utilizing Nachtsheim-Swigert shooting iterative scheme for satisfaction of asymptotic boundary conditions along with fourth order Runge-Kutta integration method. Numerical computations are carried out for various values of the physical parameters and the effects over the velocity and temperature are analyzed. Numerical values of dimensionless skin friction coefficient and non-dimensional rate of heat transfer are also obtained.
THERMAL DIFFUSION AND RADIATION EFFECTS ON UNSTEADY MHD FREE CONVECTION HEAT AND MASS TRANSFER FLOW PAST A LINEARLY ACCELERATED VERTICAL POROUS PLATE WITH VARIABLE TEMPERATURE AND MASS DIFFUSION
Venkateswarlu, M. ; Ramana Reddy, G.V. ; Lakshmi, D.V. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 18, issue 3, 2014, Pages 257~268
DOI : 10.12941/jksiam.2014.18.257
The objective of the present study is to investigate thermal diffusion and radiation effects on unsteady MHD flow past a linearly accelerated vertical porous plate with variable temperature and also with variable mass diffusion in presence of heat source or sink under the influence of applied transverse magnetic field. The fluid considered here is a gray, absorbing/emitting radiation but a non-scattering medium. At time t > 0, the plate is linearly accelerated with a velocity
in its own plane. And at the same time, plate temperature and concentration levels near the plate raised linearly with time t. The dimensionless governing equations involved in the present analysis are solved using the closed analytical method. The velocity, temperature, concentration, skin-friction, the rate or heat transfer and the rate of mass transfer are studied through graphs in terms of different physical parameters like magnetic field parameter (M), radiation parameter (R), Schmidt parameter (Sc), Soret number (So), Heat source parameter (S), Prandtl number (Pr), thermal Grashof number (Gr), mass Grashof number (Gm) and time (t).
INTERNAL FEEDBACK CONTROL OF THE BENJAMIN-BONA-MAHONY-BURGERS EQUATION
Piao, Guang-Ri ; Lee, Hyung-Chen ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 18, issue 3, 2014, Pages 269~277
DOI : 10.12941/jksiam.2014.18.269
A numerical scheme is proposed to control the BBMB (Benjamin-Bona-Mahony-Burgers) equation, and the scheme consists of three steps. Firstly, BBMB equation is converted to a finite set of nonlinear ordinary differential equations by the quadratic B-spline finite element method in spatial. Secondly, the controller is designed based on the linear quadratic regulator (LQR) theory; Finally, the system of the closed loop compensator obtained on the basis of the previous two steps is solved by the backward Euler method. The controlled numerical solutions are obtained for various values of parameters and different initial conditions. Numerical simulations show that the scheme is efficient and feasible.
CERTAIN WEIGHTED MEAN INEQUALITY
Kim, Namkwon ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 18, issue 3, 2014, Pages 279~282
DOI : 10.12941/jksiam.2014.18.279
In this paper, we report a new sharp inequality of interpolation type in
. This inequality is for controlling weighted average of a function via
norm of the gradient of a function together with its' certain exponential norm.